2 Days Gone!

Does anyone else have their Af attack, feel really rubbish - and then loose the next day feeling drained and exhausted?

Feel as though I'm out of normal action for 2 whole days. When I feel the warning tightness in my chest, and the call to the loo every 5 mins I know that whatever plans I have will have to be put on hold for the next day or 2!

Apart from Af I'm a fit and healthy, 62 year old with 6 grandchildren that I need to be charging around with! Just cant seem to make plans for outings and things like I used to.

18 Replies

oldestnewest
  • Sounds pretty normal to me. Best to listen to you body and do what you can when you can I'm afraid.

    What drugs are you on for you AF by the way?

  • Hi Bob.

    I'm on 5 mg bisperol daily, 5 mg apixaban morning and evening and amlodopine 5mg daily.

    I also have flec as a pill in pocket.

    Unfortunately since I was diagnosed a year ago my Af is happening at roughly 3 weekly intervals. At first I could go at least a couple of months Af free. I'm wondering if my med s need changing or increasing.

  • Since I was diagnosed 18 months ago I have episodes every 2-3 weeks and feel exhausted for two to three days afterwards. I have had Bisosprolol and Flecainide and am now on 80 mg Sotalol and 5 mg Apixaban twice daily and Sotalol as pill in pocket. Sotalol seems to suit me better and my heart rate has not gone above 120 since I have been on it.

  • It's one of the big downsides of AF, isn't it? The never knowing when, or if, you'll feel so shattered that all plans have to go on the back burner.

    Nothing whatsoever to do with AF, but I have recently had to cancel a few days of 'grandma duty' and I feel really bad letting my daughter and the children down.

    I can only offer commiserations, I'm afraid. :-(

    Carole

  • Hi Carole.

    Think you ve hit the nail on the head! It s the letting family and friends down when plans have been made. I ve been known to cry with disappointment when I ve missed out on fun with the grandchildren. But the plus is that Nanna gets to get extra hugs to make up for it! 😊

  • Like you Liz, over the last year or two I have been unable to charge around with the grandchildren, also my childminding sessions are diminishing as I write!. Never mind I now live in the "moment" and make sure that when the children descend on me they have my undivided attention. When they go home I sit down with exhaustion and bask in the afterglow of their company.

    My A. F. is wine intolerant! Boo :-(

    Phyl.

  • That's a perfect way to look at - to live in, and enjoy every moment.

    These little people are a blessing that keep us feeling younger and happy! Nearly as good as a glass of wine! 😏

  • Oh dear, sounds very familiar. I have just lost a week........on the plus side, first bout I have had for a while. Out of interest, what is your diagnosis. Are you in persistent AF?

  • No, thankfully my Af comes and goes - usually every 3 weeks or so.

    Have done all the usual health style changes, but there were nt too many to change. Never drank much, not over weight, healthy diet, non smoker.

    Guess it's just the luck of the draw eh?

    Take care 😊

  • We all think we eat a healthy diet, but over the years it is very easy for one or another vitamin or mineral to gradually decrease in our systems, until it almost disappears, and then we wonder why we are ill!

    You could try a good multi-vitamin-and-mineral from a health food shop, for three months, and some magnesium (eg magnesium citrate, providing it doesn't cause diarrhea, or magnesium taurate from Cardiovascular Research Ltd via Amazon, as recommended by Dr Sanjay Gupta - yorkcardiologist.com or perhaps some 'magnesium oil' from Holland and Barratt or elsewhere, to spray on and rub in (start with just one or two short sprays - if it stings that proves you need it!)) Anyone with AF is reported to be short in magnesium, but it doesn't show up in a blood test, so the doctors don't usually acknowledge it. Magnesium is fine provided you don't have kidney problems.

    These will all help to improve your health generally, and may help to decrease the severity of your symptoms, while you think about the other excellent advice here

    You also might like drjohnday.com/

  • Hi Lizie-Loo, yes I know that tired feeling well! I used to get it a lot worse before I had my three ablations. Now my AF attacks last for a month or so, but once I go back into sinus rhythm I've usually recovered by next day. Either that or I've got so used to feeling rubbish and I don't know what normal is anymore!

    Wishing you well.

    Jean

  • Hi Jean.

    How brave are you to have had 3 ablations!

    I'm still trying to pluck up the courage to have my first 1!

    My fear is so bad I just cannot seem to get my head around it.

    But always good to get kind friendly advice here. 😊

  • Stop being afraid. It might just change your life. Mine did. Think about it. Drugs are't helping so what will?

  • Bob is right Lizie-Loo and ablations are nowhere near as bad or scary as people imagine.

  • I agree with bob. Get the ablation. It has changed my life. It may return one day, but for now I can tolerate an occasional skipped beat and after 9 months afib free-I have quit sitting and waiting for it to happen. The surgery is nothing compared to an afib attack.(just my opinion of course). Good luck

  • Could be worth talking to cardio/EP about taking fleccainide regularly to reduce AF events?

  • It used to take me 2 - 3 days to completely get over a 15 hour AF episode. I've had a couple of episodes since my ablation but much less severe, much shorter and I'm ready to go again after a couple of hours' rest. Go for an ablation Lizie-Loo.

  • AF events through me out for at least a week after although truth be told I am no weak I don't even get to see my grandchildren very much at all. My health problems certainly don't allow me to Grannysit etc. Its a huge disappoint. I cannot make any plans. I've even had to give up driving so work with the 2 days that sounds great to me. I used to have the combination of drugs you mention however although Flecanide didn't stop the AF I feel I was better when I was on it with Biso + Apixaban than with Amiodarone and Biso and Apix. It may be worth pursuing a possible change it might help. I get lots of soreness and raw pain after AF but it always settles after a few days. If you mean you are going for a wee more after AF that is your body working properly - I was told that you body produces a hormone to get you weeing when your heart misbehaves.

You may also like...